Journals / Klinik Psikofarmakoloji Bülteni / 2009 / Cilt: 19 - Sayı: 4

Mirtazapin tedavisi ile ilişkili ani işitme kaybı: Bir olgu sunumu

Sudden hearing loss associated with mirtazapine therapy: A case report

Pages
417–419
Publication Date
2022-10-17
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Patients should be informed about the signs and symptoms of otological side effects and use of the drug should be discontinued at the first appearance of sudden hearing loss.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Mirtazapine is a tetracyclic piperazinoazepine analogue of mianserin and indicated for the treatment of major depressive disorder.
📊
Key Findings & Data:It is a safe and well-tolerated drug for use in daily clinical practice.
💡
Conclusion & Impact:Patients should be informed about the signs and symptoms of otological side effects and use of the drug should be discontinued at the first appearance of sudden hearing loss.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Mirtazapine is a tetracyclic piperazinoazepine analogue of mianserin and indicated for the treatment of major depressive disorder. It is a safe and well-tolerated drug for use in daily clinical practice. Mirtazapine has a relatively low incidence of side effects related with otorhinolaryngology. A 22-year-old male patient with major depression was prescribed mirtazapine. Within 24 hours after the first dosage the patient developed a sudden hearing loss and tinnitus without vertigo. Since there was neither concomitant medication use nor another medical illness, in addition to the absence of clinical, laboratory, and radiological evidence of a possible cause for sudden hearing loss and tinnitus, an association between mirtazapine and sudden hearing loss and tinnitus was suggested. In this report, we identify clinical and audiological characteristics of mirtazapine induced sudden hearing loss. Physicians should be aware of this possible adverse effect. Patients should be informed about the signs and symptoms of otological side effects and use of the drug should be discontinued at the first appearance of sudden hearing loss.

Özet

Mirtazapin mianserinin bir tetrasiklik piperazinoazepin analoğudur ve majör depresif bozukluk tedavisinde kullanılmaktadır. Günlük klinik uygulamada iyi tolere edilen ve güvenli bir ilaçtır. Mirtazapinin kulak burun boğaz ile ilişkili yan etkilerinin görülme oranı göreceli olarak düşüktür. Yirmi iki yaşında erkek hastaya major depresyon tanısı ile mirtazapin tedavisi düzenlenmişti. Hastada ilacın ilk dozunu aldıktan sonraki ilk 24 saat içinde vertigonun eşlik etmediği ani işitme kaybı ve kulak çınlaması gelişti. Eşlik eden bir hastalığının veya ilaç tedavisinin olmaması bununla birlikte klinik, laboratuvar ve radyolojik incelemelerde bu durumu açıklayacak olası bir neden tespit edilememesi sebebiyle ani gelişen işitme kaybı ve kulak çınlamasının mirtazapin tedavisine bağlı olarak geliştiği değerlendirildi. Bu yazıda mirtazapine bağlı gelişen ani işitme kaybının klinik ve odiyolojik özellikleri tanımlandı. Hekimler bu muhtemel yan etki konusunda dikkatli olmalıdır. Hastalar otolojik yan etkiler açısından uyarılmalı ve ilaç kullanımı işitme kaybının görülmesiyle birlikte kesilmelidir.

🔖

Cite This Article

DURSUN, E., BATTAL, B., AKPINAR, A. (2022). Mirtazapin tedavisi ile ilişkili ani işitme kaybı: Bir olgu sunumu. Klinik Psikofarmakoloji Bülteni, Cilt: 19 - Sayı: 4, 417–419. https://ajindex.com/articles/574249

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (11)

  1. Stimmel GL, Dopheide JA, Stahl SM. Mirtazapine: an antidepressant with noradrenergic and specific serotonergic effects. Pharmacotherapy 1997;17:10-12
  2. Frazer A. Pharmacology of antidepressants. J Clin Psychopharmacol 1997;17:2-18
  3. Ozcankaya R, Acar A. The comparison of amitriptyline and mirtazapine side effects on depression treatment. Klinik Psikofarmakoloji Bülteni- Bulletin of Clinical Psychopharmacology 2001;11:17-27 4. Battal S, Cetin M. Basic principles in drug treatment of depression. Klinik Psikofarmakoloji Bülteni- Bulletin of Clinical Psychopharmacology 1998; 8:202-214 5. Celikel FC, Cumurcu BE, Etikan I. Onset of Action and Tolerability of Mirtazapine in Major Depression: Case Series. Klinik Psikiyatri Dergisi, 2006: 9:89-98. 6 Agargun MY, Ebrinc S. Mirtazapine: A Review. Klinik Psikofarmakoloji Bülteni- Bulletin of Clinical Psychopharmacology 1998; 8: 59-68
  4. Preskorn SH. Selection of an antidepressant: mirtazapine. J Clin Psychiatry 1997;58(Suppl 6):S3-S8
  5. Burrows GD, Kremer CM. Mirtazapine: clinical advantages in the treatment of depression. J Clin Psychopharmacol 1997;17:34-39
  6. Remeron Drug Description. URL:Http://www.rxlist.com/remeron- drug.htm. RxList Inc. 2008
  7. Aftab A, Quraishi S. Aetiological causes of reversible sensorineural hearing loss. The Internet Journal of Otorhinolaryngology 2006: Volume 4 Number 2
  8. Penido NO, Ramos HVL, Barros FA, Cruz OL, Toledo RN. Clinical, etiological and progression factors of hearing in sudden deafness. Rev Bras Otorrinolaringol 2005;71:633-638 12. Haberkamp TJ, Tanyeri HM. Management of idiopathic sudden sensorineural hearing loss. Am J Otol 1999; 20: 587-595
  9. Mamak A, Yilmaz S, Cansiz H, Inci E, Güçlü E, Dereköylü L. A study of prognostic factors in sudden hearing loss. Ear Nose Throat J. 2005;84:641-644 14. Wilson WR, Byl FM, Laird N. The efficacy of steroids in the treatment of idiopathic sudden hearing loss. A double-blind clinical study. Arch Otolaryngol 1980, 106: 772-776
  10. Cekin E, Cincik H, Ulubil SA, Gungor A. Effectiveness of hyperbaric oxygen therapy in management of sudden hearing loss.J Laryngol Otol. 2009; 13:1-4
  11. Dursun E, Dogru S, Cincik H, Cekin E, Gungor A, Poyrazoglu E. Iloprost-induced sudden hearing loss. J Laryngol Otol. 2007;121:609-610